Alert archive / Wisconsin / Flash Flood Warnings in 2008
Flash Flood Warning 25, NWS La Crosse, WI
NWS La Crosse, WI issued this flash flood warning at Jun 12, 2008, 9:26 PM CDT for Grant County, Wisconsin. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2008, 9:26 PM CDT (02:26 UTC)
- Expired
- Jun 13, 2008, 12:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Flood severity
- None
County Grant County, WI
The radar
The La Crosse radar (KARX), 114 km from the middle of the area, began a volume at 02:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 2.4 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3526 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 947 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 192 m²/s²
- 0-3 km storm-relative helicity
- 304 m²/s²
- Significant tornado parameter
- 5.4
- Supercell composite
- 26.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KARX 130228
FFWARX
WIC043-130530-
/O.NEW.KARX.FF.W.0025.080613T0226Z-080613T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
926 PM CDT THU JUN 12 2008
THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
GRANT COUNTY IN SOUTHWEST WISCONSIN...
THIS INCLUDES THE CITIES OF...PLATTEVILLE...LANCASTER...
* UNTIL 1230 AM CDT
* AT 922 PM CDT...LAW ENFORCEMENT CONTINUES TO INDICATED NUMEROUS
ROAD CLOSURES DUE TO FLASH FLOODING ACROSS GRANT COUNTY...AND
RADAR SHOWED THUNDERSTORMS CONTINUING TO MOVE ACROSS THE COUNTY.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MUSCODA...
FENNIMORE...BOSCOBEL AND BLOOMINGTON
NUMEROUS ROADS ARE WASHED OUT...AND FURTHER FLASH FLOODING IS LIKELY
FROM THUNDERSTORMS MOVING THROUGH THE AREA. THUNDERSTORMS WILL END
AFTER 10 PM...BUT FLASH FLOODING THREATS WILL CONTINUE THROUGH
MIDNIGHT AS WATER RUNS OFF. WITH THE ONSET OF DARKNESS...THIS WILL
BECOME AN EVEN GREATER DANGER AS FLASH FLOODING IS HARDER TO SEE AT
NIGHT. DO NOT TRAVEL IN GRANT COUNTY UNLESS ABSOLUTELY NECESSARY
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROAD. TWO FEET OF RUSHING WATER
CAN CARRY AWAY MOST VEHICLES INCLUDING SPORT UTILITY VEHICLES AND
PICKUPS. REMEMBER...TURN AROUND DONT DROWN.
FLASH FLOODING WILL LIKELY WASH SECTIONS OF ROADS AWAY...ESPECIALLY
SECONDARY ROADS AND IN AREAS WITH STEEP TERRAIN. BRIDGE APPROACHES
MAY ALSO BE DAMAGED SO USE EXTRA CAUTION WHEN TRAVELING THROUGH THE
WARNED AREA.
LAT...LON 4251 9064 4254 9064 4256 9068 4264 9071
4268 9093 4282 9109 4287 9109 4292 9114
4299 9115 4299 9107 4306 9095 4308 9083
4317 9069 4321 9055 4320 9043 4251 9042
TIME...MOT...LOC 0226Z 180DEG 0KT 4265 9056
$$
BINAU2 follow-up statements
000
WGUS73 KARX 130415
FFSARX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1115 PM CDT THU JUN 12 2008
WIC043-130530-
/O.CON.KARX.FF.W.0025.000000T0000Z-080613T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GRANT WI-
1115 PM CDT THU JUN 12 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT FOR
GRANT COUNTY...
AT 1104 PM CDT...SCATTERED THUNDERSTORMS PRODUCING HEAVY RAINFALL
WERE OCCURING OVER THE WARNED AREA...GENERALLY FROM THE PLATTEVILLE
AREA SOUTHWARD TOWARD THE WISCONSIN ILLINOIS BORDER.
LOCATIONS WITH THE GREATEST RISK OF FLASH FLOODING INCLUDE
PLATTEVILLE...HAZEL GREEN...FENNIMORE...DICKEYVILLE...AND CUBA CITY.
SOME CREEKS AND STREAMS WHICH HAVE THE HIGHEST RISK OF FLASH
FLOODING INCLUDE...BLOCKHOUSE CREEK...BEAR BRANCH...AND THE LITTLE
PLATTE RIVER.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES...ESPECIALLY AT NIGHT WHEN
THE DANGERS ASSOCIATED WITH FLASH FLOODING CANNOT BE SEEN. DO NOT
DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROAD. TWO
FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING SPORT
UTILITY VEHICLES AND PICKUPS. REMEMBER...TURN AROUND DONT DROWN.
LAT...LON 4251 9064 4254 9064 4256 9068 4264 9071
4268 9093 4282 9109 4287 9109 4292 9114
4299 9115 4299 9107 4306 9095 4308 9083
4317 9069 4321 9055 4320 9043 4251 9042
TIME...MOT...LOC 0407Z 180DEG 0KT 4265 9056
$$
THOMPSON000
WGUS73 KARX 130526
FFSARX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1226 AM CDT FRI JUN 13 2008
WIC043-130532-
/O.EXP.KARX.FF.W.0025.000000T0000Z-080613T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GRANT WI-
1226 AM CDT FRI JUN 13 2008
...THE FLASH FLOOD WARNING WILL EXPIRE AT 1230 AM CDT FOR GRANT
COUNTY...
LAW ENFORCEMENT OFFICIALS REPORTED THAT 45 ROADS WERE CLOSED ACROSS
GRANT COUNTY DUE TO DAMAGE FROM FLASH FLOODING EARLIER THIS EVENING.
IN PARTICULAR...HIGHWAY 133 NORTH OF POTOSI WAS CLOSED DUE A
HILLSIDE COLLAPSING ONTO THE ROAD.
THE THREAT FOR FLASH FLOODING HAS NOW DIMINISHED ACROSS THE WARNED
AREA. THEREFORE...THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE.
DUE TO THE FACT THAT NUMEROUS WERE STILL CLOSED DUE TO DAMAGE FROM
HIGH WATER...BE SAFE AND DO NOT DRIVE AROUND BARRICADES.
LAT...LON 4251 9064 4254 9064 4256 9068 4264 9071
4268 9093 4282 9109 4287 9109 4292 9114
4299 9115 4299 9107 4306 9095 4308 9083
4317 9069 4321 9055 4320 9043 4251 9042
TIME...MOT...LOC 0522Z 180DEG 0KT 4265 9056
$$
THOMPSONWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this flash flood warning went out at Jun 12, 8:19 PM CDT, 1 hour 7 minutes earlier.
Area forecast discussion, Jun 12, 8:19 PM CDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
819 PM CDT THU JUN 12 2008
.UPDATE...LATEST RADAR AS OF 01Z THIS EVENING INDICATED
THUNDERSTORMS CONTINUING TO AFFECT PARTS OF SOUTHWEST AND CENTRAL
WI AND ADJACENT PART OF NORTHEAST IOWA. LATEST LAPS SHOWED HIGHEST
PARAMETERS TO SUPPORT POTENTIAL FOR SEVERE WEATHER SHIFTED
EASTWARD AND SOUTHWARD IN LAST 2-3 HOURS...THUS TORNADO WATCH
ALLOWED TO EXPIRE FOR GRANT COUNTY WISCONSIN AS OF 01Z.
HOWEVER...THREAT FOR HEAVY RAIN CONTINUES THROUGH ABOUT 03Z-04Z
GENERALLY ALONG AND EAST OF A LINE FROM NEAR WISCONSIN DELLS...TO
PRAIRIE DU CHIEN WISCONSIN...TO STRAWBERRY POINT IOWA. LATEST RUC
SUGGESTS HEAVY POTENTIAL SHOULD SHIFT COMPLETELY OUT OF
AFOREMENTIONED AREAS AFTER ABOUT 04Z.
WILL PROBABLY ISSUE ANOTHER UPDATE TO DATA BASE AND APPROPRIATE
TEXT PRODUCTS BY ABOUT 0230Z THIS EVENING TO ACCOUNT FOR LATEST
TRENDS...AS WELL AS PERHAPS TRIM MORE OF THE CURRENT FLASH FLOOD
WATCH AREA.
&&
.PREV DISCUSSION... /ISSUED 304 PM CDT THU JUN 12 2008/
SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT
FORECAST CONCERNS THIS PACKAGE...RAIN/STORM TREATS YET THIS
EVENING...-SHRA/-TSRA CHANCES FRI AFTERNOON AND AGAIN FOR THE
WEEKEND.
DATA ANALYSIS AT 18Z HAD BROAD LOW PRESSURE CENTERED OVER SOUTHEAST
SASKAT. FRONT/WIND SHIFT/LEADING EDGE OF SOME DRIER AIR WRAPPED FROM
THE LOW ACROSS SOUTHERN CAN TO EASTERN MN/IA. AREA RADARS SHOWED SCT
-SHRA/TSRA ALONG/AHEAD OF THIS FRONT/WIND SHIFT LINE. LAPS DATA
INDICATED CAPE OF 1K J/KG AND HIGHER GENERALLY CONFINED TO ALONG/
SOUTH OF WI/IL BORDER AND EASTER IA...IN AREAS WHERE CLOUDS/EARLIER
CONVECTION HAS NOT SUPPRESSED THE TEMPERATURE RISE TODAY. STRONG/
SEVERE CONVECTION FIRING ON NORTHERN EDGE OF STRONGER INSTABILITY IN
AREA OF LOW LEVEL CONVERGENCE ALONG/AHEAD OF THE FRONT. VIS IMAGERY
SHOWED SUNNY TO PARTLY CLOUDY SKIES BEHIND THE FRONT ACROSS MUCH OF
MN/NORTHWEST HALF OF IA.
12.12Z NAM/GFS LOOK TO HAVE INITIALIZED QUITE WELL. SOLUTION ARE
QUITE SIMILAR FOR TONIGHT INTO SUN NIGHT...AT LEAST SYNOPTICALLY.
MESO-SCALE DIFFERENCES ON CONVECTION LOCATION/AMOUNTS DO SHOW UP
BEYOND 60HRS /SAT NIGHT INTO SUN NIGHT/. THIS NOT UNEXPECTED GIVEN
SOME SUBTLE DIFFERENCES IN THE HANDLING OF THE SHORTWAVE ENERGY IN
THE WEST/NORTHWEST FLOW ALOFT BEYOND 60HRS. DPROG/DT OF 500MB HGTS
AT 12.12Z SHOWED NAM/GFS RUNS OF 10.12Z AND 11.12Z VERIFIED QUITE
WELL ACROSS NOAM AND TRENDED TOWARD A COMPROMISE OF THEIR EARLIER
RUNS. THRU 36HRS...GFS SHOWS THE BETTER RUN-TO-RUN CONSISTENCY WITH
NAM TRENDING TOWARD IT. FOR 36-60HRS GFS CONTINUES TO SHOW THE
BETTER RUN-TO-RUN CONSISTENCY...BUT CONSISTENCY ON SHORTWAVE DETAILS
DOES SUFFER SOME. FOR 60-84HRS TREND IS TOWARD SLOWER/STRONGER WITH
A NORTHWEST FLOW SHORTWAVE TO MOVE INTO THE REGION...WHICH IS
SUPPORTED BY NAM. CHECK OF OBS VS. MODEL DATA AT 18Z SHOWED BOTH
NAM/GFS REASONABLE WITH THE SFC MASS FIELDS ACROSS THE CENTRAL
CONUS. A BLEND OF NAM/GFS LOOKED BEST WITH THE 12Z-18Z PRECIP
ACROSS THE CENTRAL CONUS. PER WV IMAGERY...NAM LOOKED BETTER WITH
THE SHORTWAVE DETAILS AROUND THE ND/MT/SASKAT UPPER LOW WHILE GFS
APPEARED BETTER NEAR THE EAST/WEST COASTS OF CAN. MODEL TRENDS AND
18Z DATA POINT TO FAVORING A NAM/GFS BLEND WITH WEIGHTING TOWARD
GFS DUE TO ITS BETTER RUN-TO-RUN CONSISTENCY. THUS FAVORED THIS
BLEND WITH AVERAGE TO GOOD FORECAST CONFIDENCE.
FOR THE SHORT TERM...LEADING FRONT/WIND SHIFT WILL CONTINUE TO
PUSH EAST ACROSS THE AREA THIS EVENING...WITH A SECONDARY TROUGH/
FRONT AND STRONGER DRYING TO PUSH ACROSS THE AREA AFTER MIDNIGHT.
MOISTURE/INSTABILITY WILL CONTINUE TO STREAM NORTH AHEAD OF THE
FIRST BOUNDARY...WITH THREAT OF STRONG/SEVERE STORMS AND HEAVY
RAINS...OVER ROUGHLY THE SOUTHEAST THIRD OF THE FORECAST AREA THIS
EVENING. WILL CONTINUE FLASH FLOOD WATCH TO 06Z ALONG/EAST OF A
TOMAH-STRAWBERRY POINT LINE...THOUGH GREATEST HEAVY RAIN THREAT
LOOKS TO LIE ALONG/EAST OF A KVOK-RICHLAND CENTER-LANCASTER LINE.
WILL CANCEL FLASH FLOOD WATCH ELSEWHERE...WITH DISTANCE-SPEED TOOL
INDICATING LEADING BOUNDARY WILL BE NEAR A KMDZ-KVOK-KDBQ LINE AT
00Z. TRIMMED -SHRA/TSRA CHANCES EVEN MORE AFTER 06Z WITH PASSAGE OF
2ND TROUGH AND PUSH OF INSTABILITY/CONVERGENCE/DEEPER MOISTURE EAST
OF THE FORECAST AREA. MAIN MID LEVEL TROUGH AXIS PUSHES TOWARD THE
FORECAST AREA FOR FRI AFTERNOON. DEEP CYCLONIC FLOW TIGHTENS ALONG
WITH STEEP MID LEVEL LAPSE RATES AND SOME WEAK INSTABILITY PER MODEL
SOUNDINGS. CONTINUED SMALL -SHRA/-TSRA CHANCE FOR FRI AFTERNOON. MAY
YET NEED A SMALL -SHRA/-TSRA CHANCE INTO EARLY FRI EVENING BUT LEFT
THIS DRY FOR NOW. QUIET FRI NIGHT/SAT MORNING AS TROUGH AXIS PASSES
AND DRIER AIRMASS BEHIND IT SPREADS INTO THE AREA. NEXT WEAK
SHORTWAVE THRU THE FLOW PASSES NORTH OF THE FORECAST AREA SAT.
HOWEVER...SHOT OF 850-700MB WARM ADVECTION/ MOISTURE TRANSPORT/
THETA-E ALONG WITH 500-1000 J/KG CAPE ACCOMPANY THIS FEATURE ACROSS
THE AREA. CONFINED HIGHER -SHRA/-TSRA CHANCE TO SAT AFTERNOON AND TO
NORTH PORTION OF FORECAST AREA CLOSER TO BETTER SATURATION/LIFT. AN
EVEN STRONGER SHORTWAVE THRU THE WEST-NORTHWEST FLOW APPROACHES FOR
LATER SAT NIGHT INTO SUN NIGHT WITH ANOTHER ROUND OF 850-700MB WARM
ADVECTION/MOISTURE TRANSPORT TO SPREAD ACROSS THE AREA. HOWEVER
CONSIDERABLE DIFFERENCES BETWEEN NAM/GFS ON THE AMOUNT OF MOISTURE
RETURN/INCREASE THAT LIFTS NORTH AHEAD OF THE APPROACHING SFC-850MB
TROUGH/FRONT. NAM MORE ROBUST THAN GFS WITH THIS. WITH RECENT TREND
OF SUBSEQUENT NAM RUNS TOWARD GFS SOLUTION...SIDED WITH GFS/ECMWF
FOR NOW AND LEFT SAT NIGHT THRU SUN NIGHT POPS IN THE CHANCE RANGE
FOR NOW...WHICH BLENDS QUITE WELL WITH NEIGHBORING GRIDS. AGAIN WITH
A MODEL COMPROMISE/BLEND FAVORED...GENERALLY USED A BLEND OF
GUIDANCE LOWS/HIGHS FOR TONIGHT THRU SUN NIGHT.
LONG TERM...MONDAY THROUGH THURSDAY
12.00Z GFS/ECMWF/CAN GEM/GFS ENSEMBLE MEAN ARE IN RATHER GOOD
AGREEMENT WITH THE 500MB FLOW PATTERN ACROSS NOAM ON MON. UKMET
REMAINS A BIT LESS PROGRESSIVE THAN THE CONSENSUS OF MODELS ABOVE.
MODEL AGREEMENT REMAINS QUITE GOOD INTO THU...AS DOES RUN-TO-RUN
CONSISTENCY WITH 11.00Z RUNS. THIS AS RIDGING ALOFT BUILDS INTO
CENTRAL NOAM THRU THE PERIOD AND TROUGHING DEVELOPS OVER THE EASTERN
CONUS AND NEAR THE WEST COAST. MON-THU PERIOD SETTING UP TO BE ON
THE DRY/QUIET SIDE WITH ABOVE AVERAGE FORECAST CONFIDENCE. DRIER AND
COOLER CANADIAN HIGH PRESSURE IS SLATED TO DROP SLOWLY SOUTHEAST
ACROSS THE REGION IN THE MON-THU PERIOD. THIS EAST OF THE BUILDING
UPPER RIDGE AXIS AND UNDER NORTHWEST FLOW ALOFT. A SMALL -SHRA/-TSRA
CHANCE LINGERS OVER THE NORTHEAST END OF THE FORECAST AREA ON MON AS
A WEAK SHORTWAVE RIPPLES THRU THE NORTH-WEST FLOW. THE DRIER SFC
HIGH AND BUILDING HGTS ALOFT THEN SPREAD ACROSS THE REGION FOR TUE-
THU. SHOULD THE SLIGHTLY MORE PROGRESSIVE ECMWF BE MORE CORRECT BY
DAY 7...MAY YET NEED A SMALL -SHRA/TSRA CHANCE THU. LEFT THU DRY FOR
NOW AS MODELS OFTEN TOO FAST WITH FEATURES BY DAY 7 AND ENSEMBLE/
MODEL CONSENSUS IS ALREADY A BIT SLOWER. WITH NORTHWEST FLOW ALOFT
THRU THE PERIOD...STANDARDIZED ANOMALIES SHOW 850MB TEMPS 0.5 TO 1.0
SIGMA BELOW NORMAL FOR MON INTO THU. TEMPS THRU THE PERIODS LOOK TO
REMAIN A BE BELOW NORMAL...MAINLY THE HIGHS. GFS MEX/ENSEMBLE MOS
AND HPC GUIDANCE TEMPS QUITE SIMILAR THRU THE PERIOD AND LOOK WELL
TRENDED.
&&
AVIATION...TONIGHT AND FRIDAY
COLD FRONT WILL PUSH INTO EASTERN WI LATE THIS EVENING...TAKING THE
CONVECTIVE THREAT WITH IT. HOWEVER...KLSE WILL STILL HAVE A SHRA/TS
THREAT UNTIL AROUND 00Z OR SO. SCATTERING OF THE CLOUD DECK POST THE
FRONT SHOULD OCCUR...PER THE LATEST SATELLITE TRENDS AND RH FIELDS.
THE MAIN WIND SHIFT IS FARTHER BEHIND THE FRONT THOUGH...AND EXPECT
A MORE WESTERLY SFC WIND COME FRI MORNING. IN ADDITION...WIND SPEED
SHOULD PICK UP AS LATE MORNING MIXING KICKS IN...WITH SOME GUSTY
CONDITIONS FOR FRI AFTERNOON. OVERALL...VFR CONDITIONS SHOULD BE
RULE ONCE THE STORM THREAT EXITS EAST EARLY THIS EVENING.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...FLASH FLOOD WATCH UNTIL 1 AM CDT FRIDAY FOR WIZ042-WIZ043-WIZ044-
WIZ053-WIZ054-WIZ055-WIZ061.
MN...NONE.
IA...FLASH FLOOD WATCH UNTIL 1 AM CDT FRIDAY FOR IAZ030.
&&Hazardous weather outlook, Jun 12, 9:21 PM CDT, 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 921 PM CDT THU JUN 12 2008 IAZ008>011-018-019-029-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053-054-131000- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CRAWFORD-DODGE-FAYETTE- FILLMORE-FLOYD-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE-MITCHELL- MONROE-MOWER-OLMSTED-TAYLOR-TREMPEALEAU-VERNON-WABASHA-WINNESHIEK- WINONA- 921 PM CDT THU JUN 12 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA... NORTHEAST IOWA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TONIGHT PORTIONS OF SOUTHEAST MINNESOTA...NORTHEAST IOWA...AND SOUTHWEST WISCONSIN ARE STILL EXPERIENCING SOME RIVER FLOODING DUE TO THE RECENT RAINS. WHILE MOST OF THE OVERLAND FLOODING OF RECENT DAYS HAS ENDED...RIVER FLOODING AND ASSOCIATED HAZARDS WILL CONTINUE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE FROM FRIDAY INTO MONDAY. AT THIS TIME...NO SEVERE WEATHER IS ANTICIPATED WITH THESE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... NO SPOTTER ACTIVATION IS ANTICIPATED THROUGH THE NIGHT. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. IAZ030-WIZ055-061-131000- CLAYTON-GRANT-RICHLAND- 921 PM CDT THU JUN 12 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA...AND EXTREME SOUTHWEST WISCONSIN. .DAY ONE...TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL END BY LATE EVENING BUT FLASH FLOODING AND OVERLAND FLOODING HAZARDS WILL CONTINUE THROUGH THE NIGHT. WITH TIME...FLASH FLOOD WATERS WILL BEGIN TO RECEDE BUT LARGE CREEKS AND RIVERS WILL CONTINUE TO RISE THROUGH THE NIGHT AND MAY INUNDATE ROADS AS WATER DRAINS INTO THE RIVERS. ROADS WHICH HAVE BEEN WASHED OUT FROM THE FLASH FLOODING WILL ALSO BE A HAZARD. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE FROM FRIDAY INTO MONDAY. AT THIS TIME...NO SEVERE WEATHER IS ANTICIPATED WITH THESE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... WHILE SPOTTER GROUPS ARE NOT EXPECTED TO BE ACTIVATED THROUGH THE NIGHT...ANY SPOTTERS SEEING FLASH FLOODING OR AREAL FLOODING ARE ENCOURAGED TO REPORT THIS. RAINFALL AMOUNTS WILL ALSO BE APPRECIATED. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. BINAU
In the hours before
Local storm report, Jun 12, 3:55 PM CDT, 5 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
355 PM CDT THU JUN 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0354 PM HEAVY RAIN 4 W LANCASTER 42.85N 90.79W
06/12/2008 M3.30 INCH GRANT WI CO-OP OBSERVER
MEASURED AT LANCASTER AG STATION. MAJOR RUNOFF REPORTED.
&&
SHEALocal storm report, Jun 12, 4:01 PM CDT, 5 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
401 PM CDT THU JUN 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM FLASH FLOOD 4 ESE RICHLAND CENTER 43.32N 90.31W
06/12/2008 RICHLAND WI AMATEUR RADIO
WATER OVER ROAD ON HIGHWAY 58 ABOUT 4 MILES FROM HIGHWAY
14.
&&
SHEALocal storm report, Jun 12, 4:10 PM CDT, 5 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
410 PM CDT THU JUN 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0409 PM FLASH FLOOD 5 S RICHLAND CENTER 43.27N 90.38W
06/12/2008 RICHLAND WI AMATEUR RADIO
WATER OVER COUNTY ROADS O AND OO.
&&
SHEALocal storm report, Jun 12, 4:29 PM CDT, 4 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
429 PM CDT THU JUN 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0428 PM FLASH FLOOD LANCASTER 42.85N 90.71W
06/12/2008 GRANT WI EMERGENCY MNGR
LIVINGSTON AND POTOSI ALSO HARD HIT. STATE HIGHWAYS 80
ADN 81 CLOSED. COUNTY ROADS U...N...A...AND D ALL CLOSED.
NUMEROUS TOWNSHIP ROADS WASHED OUT. NO TRAVEL IS
RECOMMENDED IN THE COUNTY.
&&
SHEALocal storm report, Jun 12, 5:24 PM CDT, 4 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
524 PM CDT THU JUN 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM FLASH FLOOD POTOSI 42.69N 90.71W
06/12/2008 GRANT WI EMERGENCY MNGR
2 HOUSES DESTROYED IN POTOSI ON HIPPIE HOLLOW ROAD
&&
SHEALocal storm report, Jun 12, 8:58 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LA CROSSE WI
858 PM CDT THU JUN 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM TSTM WND DMG 4 N DICKEYVILLE 42.68N 90.59W
06/12/2008 GRANT WI EMERGENCY MNGR
SILO TOP BLOWN OFF AND BARN OR SHED BLOWN DOWN ALONG
COUNTY ROAD O NORTH OF DICKEYVILLE. WATER WAS OVER
FLOWING OVER SOME NEARBY ROADS.
0212 PM FLASH FLOOD TENNYSON 42.69N 90.69W
06/12/2008 GRANT WI EMERGENCY MNGR
SOME STREETS GETTING FLOODED.
0214 PM FLASH FLOOD 5 N DICKEYVILLE 42.70N 90.59W
06/12/2008 GRANT WI EMERGENCY MNGR
WATER OVER COUNTY ROADS O AND B.
0220 PM FLASH FLOOD 5 ENE POTOSI 42.72N 90.62W
06/12/2008 GRANT WI EMERGENCY MNGR
LOTS OF REPORTS OF FLOODING COMING INTO 911 CENTER.
0229 PM TSTM WND GST 4 N PLATTEVILLE 42.79N 90.48W
06/12/2008 E60.00 MPH GRANT WI TRAINED SPOTTER
ALSO DRIVING RAINS.
0230 PM TSTM WND DMG 2 S UNION 42.80N 90.52W
06/12/2008 GRANT WI TRAINED SPOTTER
ABOUT A 6 MILE AREA OF DAMAGE TO TREES NEAR COUNTY ROAD D
AND BUTSON ROAD.
0230 PM TSTM WND DMG 2 S UNION 42.80N 90.52W
06/12/2008 GRANT WI TRAINED SPOTTER
NUMEROUS BRANCHES DOWN. SOME FARM MACHINERY DAMAGED. LOTS
OF FLOODING BEING OBSERVED AS WELL.
0230 PM TSTM WND DMG 4 N PLATTEVILLE 42.79N 90.48W
06/12/2008 GRANT WI TRAINED SPOTTER
SPOTTER WAS BLOWN OFF COUNTY ROAD D FROM STRONG WINDS.
0240 PM FLASH FLOOD POTOSI 42.69N 90.71W
06/12/2008 GRANT WI EMERGENCY MNGR
HIGHWAYS 61 AND 81 CLOSED. REPORTS OF LP TANKS FLOATING
AND RESCUES NEEDED.
0327 PM FLASH FLOOD LANCASTER 42.85N 90.71W
06/12/2008 GRANT WI EMERGENCY MNGR
MAJOR FLOODING REPORTED IN LANCASTER...POTOSI...AND
PLATTEVILLE. MOST STATE HIGHWAYS CLOSED IN THE COUNTY.
STILL PERFORMING RESCUES.
0332 PM HAIL BIG FLATS 44.12N 89.80W
06/12/2008 E0.75 INCH ADAMS WI AMATEUR RADIO
0351 PM FLOOD 2 NW LONE ROCK 43.21N 90.23W
06/12/2008 RICHLAND WI AMATEUR RADIO
LOTS OF RUN OFF. DITCHES FILLING UP QUICK.
0354 PM HEAVY RAIN 4 W LANCASTER 42.85N 90.79W
06/12/2008 M3.30 INCH GRANT WI CO-OP OBSERVER
MEASURED AT LANCASTER AG STATION. MAJOR RUNOFF REPORTED.
0400 PM FLASH FLOOD 4 ESE RICHLAND CENTER 43.32N 90.31W
06/12/2008 RICHLAND WI AMATEUR RADIO
WATER OVER ROAD ON HIGHWAY 58 ABOUT 4 MILES FROM HIGHWAY
14.
0409 PM FLASH FLOOD 5 S RICHLAND CENTER 43.27N 90.38W
06/12/2008 RICHLAND WI AMATEUR RADIO
WATER OVER COUNTY ROADS O AND OO.
0428 PM FLASH FLOOD LANCASTER 42.85N 90.71W
06/12/2008 GRANT WI EMERGENCY MNGR
LIVINGSTON AND POTOSI ALSO HARD HIT. STATE HIGHWAYS 80
ADN 81 CLOSED. COUNTY ROADS U...N...A...AND D ALL CLOSED.
NUMEROUS TOWNSHIP ROADS WASHED OUT. NO TRAVEL IS
RECOMMENDED IN THE COUNTY.
0430 PM FLASH FLOOD POTOSI 42.69N 90.71W
06/12/2008 GRANT WI EMERGENCY MNGR
2 HOUSES DESTROYED IN POTOSI ON HIPPIE HOLLOW ROAD
&&
BINAUThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 7:39 PM CDT | Flash Flood Warning | ARX | Grant | 3 hr |
| Jun 12, 7:49 PM CDT | Flash Flood Warning | ARX | Richland | 3 hr |
| Jun 12, 10:22 PM CDT | Areal Flood Warning | ARX | Adams, Juneau | 14 hr |
| Jun 13, 12:29 AM CDT | Areal Flood Warning | ARX | Grant | 36 hr |
| Jun 13, 9:20 AM CDT | River Flood Warning | ARX | Grant, Richland | 17 hr |
| Jun 13, 11:01 AM CDT | Areal Flood Warning | ARX | Juneau | 9 hr |
Nearby
Flash Flood Warnings in Wisconsin, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.